Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


lymphoma; Neuropathies from vincristine
Mar 2, 2001

Dr Dezube; I am currently been treated with MACOP-B weekly for an advanced lymphoma and responding very well to treatment,I am down to the last 4 chemotherapy treatments.And feel well except for the side effects caused by the chemo drugs. The vincristine has caused my hands to become extremely painful and I was wondering what do you recommend to your patents to alleviate this pain.My own Doctor said that it will eventually resolve on its own and i don't like to complain because I want to keep a positive outlook but Dr. Dezube, sometimes it get's so bad I just what to scream.I've tried tylenol and a hot water bottle but that doesn't really help.

Response from Dr. Dezube

I'm glad to hear that you are responding well to treatments and that the end is in site. What you are describing is neuropathies caused by vincristine. If they are bad enough, I would recommend that you NOT receive any more vincristine. This should not jeopardize your excellent chance of being cured from this type of lymphoma. It is quite common for me to hold vincristine in my patients as they are nearing the finish line. I would suggest that your oncologist speak to your HIV doctor. You may need to stop taking any HIV-meds, which can aggravate the neuropathies [such as d4T (Zerit) or ddI (Videx)] during these last few treatments. You can always start back on them later. If you continue to take vincristine and HIV drugs which aggravate neuropathies, then sometimes the neuropathies don't resolve on their own.

As for pain management, I usually give my patients percocet. But beware, if you do take percocet, it can cause constipation particularly in patients who have received vincristine.

Good luck. BD.


Previous
Hiv: combivir and sustiva
Next
Should I worry about a freckle like lesion

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement